Table of contents alert
Do you want to receive an email alert about new issue?


Volume 51, Issue 2


Real Business Cycles in Open Economies

Macháček, Martin

Year: 2001   Volume: 51   Issue: 2   Pages: 81-98

Abstract: This paper surveys recent literature on real business cycles in open economies. It focuses on the empirical regularities of international macroeconomic fluctuations and provides a short discussion of the differences between the "stylized facts" of business cycles in advanced and in developing countries. The paper reviews various real-business-cycle models, discerning one-sector models from their multi-good modifications. It also highlights discrepancies between theoretical predictions and data, such as "consumption/output correlation puzzle," "investment correlation puzzle," and "price anomaly." The paper concludes with a brief consideration of prospective directions for future research.

JEL classification: E32, F41

Keywords: real business cycle; open economy; stylized facts; macroeconomic models


RePEc: n/a

pdf Attachment [PDF] print Print   Recommend to others Recommend to others